Medication Related Weight Gain & MTX Defeat

Who has gained weight from their meds?

Since starting MTX, I've gained at least 12 pounds. I'm seriously constantly starved to death!

Will probably be switched to another medication, or one added while MTX goes down on Friday. I don't want another pig-out pill or shot.

I put up with most side effects but I won't put up with this one!

And I think I am finally admitting MTX defeat because my hands are constantly hurting again for a week now, my asscrack P has grown longer, and I have the weirdest dark maroon spot on my foot with a white center. The center was raised like a zit now it's flat, but it wont go away. I'm guessing this might be gutate? So that means I have inverse, plaque, and now a 3rd type of P. gads.

Report post

11 replies. Join the discussion

I gained about 40 lbs while on MTX and Remicade. Since I've been on medical leave and started Areva I've lost about 20 of it (about 1 lb a week). When this came up on another post here it seemed I am the odd ball with this med. I could really use to lose 10-15 more lbs so I'm not really concerned with the weight loss, but I do feel like I need to mention it to my Rheum next month because I really shouldn't be losing weight. I even lost weight over the holidays.

Report post

I gained quite a bit of weight myself the first year or so on MTX, last winter I decided to join weight watchers and it really helped. The weight came right off. You mentioned feeling hungry all the time, try drinking water - MTX really dehydrates you and often we think we are hungry when in fact we are really thirsty, so see if that helps. Also you can try eating small meals throughout the day rather than the standard 3 meals a day. Again though drinking a lot of water on MTX is important.

Report post

Thanks for the water tip! I'll try immediately.

Report post

I have also gained 10lbs since starting mtx in sept. I too am always starving. I constantly drink fluids to avoid food but it doesn't work for me. Plus all the great food that was around for the holidays didn't help. Guess I better start physical activity cause this weight can not stay with me.

Report post

Took methotrexate for 30 years with no weight gain. i did learn to take it with a meal. That cuts down on stomach iritation that can mimic hunger

Report post

I started MTX in October & have gained 7 lbs. & like you, am constantly hungry. I crave carbs that are bad for me like potato chips & just can't seem to get enough of them. I've pretty much been on a diabetic diet for the last 25 years since having gestational diabetes & have had no problem sticking to it until now...so my sugar levels have also gone up slightly & my cholesterol also went up so now I'm back on a statin again, My regular Dr. insists that the MTX has nothing to do with any of these things but I'm definitely going to ask my rheumatologist next time I go in...anyone else have this happen & were you taken off the MTX?

Report post

Hi,

My personal experience with MTX which I now inject .8 ml weekly is severe nausea and diarrhea with the oral form. Good for 15 lb weight loss and then started injecting with still diarrhea and another 10lb weight loss over a period of three months. Could it be another med? Gabapentin/ Neurontin and steroids will cause gain from me too..

Report post

well, for me it might be steroids...I've had a couple of injections of those since October...what about you myscalpsux?

Report post

Not on steroids but I have gained weight since starting Lyrica 2 yrs ago its just crazy that since I started mtx in sept I've gained 10lbs. I constantly crave carbs n sweets. Never really liked sweets till now.

Report post

My weight stayed the same on MTX. I now get folliculitis and I thought they were blind pimples until I asked the doctor and she told me it is folliculitis. Maybe that is what you have on your foot.The spots look like a blind pimple sometimes has yellow in the middle and other times like a large raised pimple with a black spot in the centre. I have a huge one on my forehead today and asked the doctor and she explained MTX affects my immune system and I may have had them before MTX but my body got rid of them but now it takes longer to get better. I put an anti biotic cream on the spots and they heal up.

Report post

Diamondee, I get those on my face occasionally and have since I've been on DMARDS and Biologicals(now that I'm really thinking about it). I always just assumed they were slightly infected black heads or white heads. I get my monthly zit, usually in my Tzone, but these are along my jaw line, on my ear lobes, in my eye brows, on my upper lip and along my hair line near my temples. They aren't that frequent or bothersome that I ever thought to ask about them, but that sounds like exactly what they are. Guess I need to pull out the antibiotic ointment lol.

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support the National Psoriasis Foundation

Help the National Psoriasis Foundation reach its goals and support people like yourself by making a donation today.

Donate to the National Psoriasis Foundation

Discussion topics

Additional resources

Community leaders